Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 142, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 30, 2007, 3:34 PM CDT for Christian County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 30, 2007, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Christian County, MO
The radar
The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:58 PM CDT | FLASH FLOOD | 4 Nw Ozark, MO | STREET FLOODING AND DITCHES FULL OF WATER NEAR HWYS MM AND CC |
| Jun 30, 7:07 PM CDT | FLASH FLOOD | Highlandvi, MO | STORM TOTAL RAINFALL WAS 4.80 INCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 302035
FFWSGF
MOC043-010300-
/X.NEW.KSGF.FF.W.0142.070630T2034Z-070701T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
HIGHLANDVILLE...NIXA...OZARK...BILLINGS...CLEVER AND SPARTA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3707 9292 3682 9293 3684 9333 3700 9334
3701 9360 3708 9361 3708 9340
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:25 AM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 7:25 AM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT SAT JUN 30 2007
...SERIOUS FLOOD SITUATION TODAY FOR EXTREME SOUTHEAST KANSAS AND
WESTERN MISSOURI TAKING SHAPE...
.DISCUSSION...
CONVECTIVE COMPLEX CONTINUES OVER SOUTHEAST KANSAS/WESTERN MISSOURI.
MODERATE TO HEAVY RAINFALL MOVED INTO OUR WESTERN TWO TIERS OF
COUNTIES EARLY THIS MORNING WITH RADAR ESTIMATED HOURLY RAINFALL
RATES UP TO 1.5 INCHES FALLING OVER OUR KANSAS COUNTIES. THOUGH NOT
AS BAD AS KANSAS COUNTIES FURTHER WEST...THIS AREA IS ALREADY
DEALING WITH RIVER FLOODING AND CONTINUED RAIN TODAY IS ONLY GOING
TO INCREASE PROBLEMS. HEAVIER RAINS EXPECTED TO SHIFT A LITTLE
FURTHER EAST TODAY. THE FORECAST CHALLENGE IS HOW FAR EAST THIS
HEAVY RAIN WILL EXTEND.
CURRENTLY...MCS TAKING MORE OF A NORTH AND EASTERLY TRAJECTORY ON WV
IMAGERY PAST SEVERAL HOURS THIS MORNING. RADAR IMAGERY SHOWING
MODERATE TO HEAVY SHOWERS STARTING TO DIE OFF A LITTLE OVER OUR
WESTERN TWO TIERS OF COUNTIES...BUT ANOTHER LINE OF SHOWERS BEING
SEEN BEHIND THIS ONE WILL MOVE INTO OUR WESTERN ZONES LATER THIS
MORNING.
TODAY...LLVL JET EVIDENT ON THE NDSK PROFILER AT 35 KTS FROM THE
SOUTHWEST SHOULD CONTINUE TO PROVIDE LLVL FORCING TO KEEP CONVECTION
GOING AT LEAST THROUGH THE MORNING. MODEL QPF OUTPUT A LITTLE LOW AS
REALTIME OBS OUT IN EASTERN KANSAS REPORTING ANYWHERE FROM 1.1
INCHES IN CHANUTE TO ALMOST 2.6 INCHES AT PARSONS KANSAS FOR PAST 6
HOURS. HAVE UPPED QPF AMOUNTS FOR THIS MORNING FOR TODAY TO REFLECT
THIS. OUR WESTERN COUNTIES WEST OF A LINE FROM OSCEOLA TO CASSVILLE
WILL BE LOOKING AT 1 TO 3 INCHES OF ADDITIONAL RAINFALL AMOUNTS WITH
LOCALLY HEAVIER AMOUNTS IN HEAVIER THUNDERSTORMS. WILL BE HITTING
THE HWO HARD FOR FLOODING POTENTIAL TODAY FOR THESE AREA. BOTH GFS
AND WRF CONTINUE THE 850MB CONVERGENCE ZONE OVER CENTRAL AND WESTERN
PORTIONS OF THE CWA TODAY...SAGGING SLOWLY SOUTHWARD INTO SOUTHERN
MISSOURI LATE THIS AFTERNOON INTO THE EVENING. WILL EXTEND FLASH
FLOOD WATCH INTO SUNDAY MORNING FOR OUR WESTERN COUNTIES.
SUNDAY ON...CONVERGENCE ZONE ACROSS SOUTHERN PORTIONS OF THE CWA
SUNDAY MORNING BEFORE FINALLY PUSHING SOUTH AND SOUTHWEST SUNDAY
AFTERNOON. RIDGING FROM NORTH AND NORTHEAST BUILDS IN PUSHING THE
OKLAHOMA LOW FURTHER SOUTHWEST INTO WESTERN TEXAS. LOOKS LIKE DRY
CONDITIONS FOR THE AREA BY SUNDAY AFTERNOON. GFS IS HINTING AT
ANOTHER SHORTWAVE POSSIBLY THURSDAY...BUT WILL WORRY ABOUT THAT IN
LATER FORECASTS.
GCC
&&
.AVIATION...
FOR THE 12Z TAFS...LOWER STRATUS IS EXPECTED TO PERSIST AT
SPRINGFIELD FOR JUST THE FIRST FEW HOURS OF THE TAF CYCLE BEFORE
MIXING OUT WITH DAYTIME HEATING. OTHERWISE EXPECT MAINLY MVFR
CEILINGS WITH A CONTINUED MENTION OF VICINITY SHOWERS AND TEMPO
STORMS FOR BOTH SPRINGFIELD AND JOPLIN.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
068>071-079>081-090-091-095-103-104.
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR MOZ066-067-077-
078-088-089-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ073-097-101.
&&
WFO SGFHazardous weather outlook, Jun 30, 3:29 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 PM CDT SAT JUN 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 329 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...WIND GUSTS OVER 60 MPH AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: STRONG THUNDERSTORMS WILL CONTINUE TO MOVE AND DEVELOP OVER SOUTHEAST KANSAS AND SOUTHWESTERN AND CENTRAL MISSOURI THROUGH 8 PM THIS EVENING. DISCUSSION: A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER LEVEL LOW AND A SURFACE WARM FRONT OVER THE AREA...HAS ALLOWED FOR TORNADIC STORMS TO DEVELOP OVER SOUTHWEST MISSOURI THIS AFTERNOON. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE POTENTIAL OF DANGEROUS FLOODING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE OVERNIGHT HOURS. STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH SOUTHEAST KANSAS...WESTERN AND CENTRAL MISSOURI THROUGH THE OVERNIGHT HOURS. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI THROUGH THE EVENING HOURS. VERY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE TO BE LIKELY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL ONCE AGAIN BE POSSIBLE. MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL TODAY AND TONIGHT...SIGNIFICANT RISES IN THE MARMATON AND LITTLE OSAGE RIVERS WILL CONTINUE THROUGH TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONGOING HEAVY RAINFALL WILL BE POSSIBLE SUNDAY MORNING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE AGAIN. THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS A COLD FRONT DROPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE NEXT THREE HOURS OVER SOUTHWEST AND CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jun 30, 2:29 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TORNADO 3 W EUDORA 37.48N 93.59W
06/30/2007 POLK MO LAW ENFORCEMENT
BARN DESTROYED FROM TORNADO.
&&
DCRAMERLocal storm report, Jun 30, 2:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD 4 S NEVADA 37.78N 94.35W
06/30/2007 VERNON MO EMERGENCY MNGR
ROUTE BB WATER COVERED AND IMPASSABLE.
&&
HATCHLocal storm report, Jun 30, 3:11 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CAVE SPRINGS 37.35N 93.46W
06/30/2007 GREENE MO PUBLIC
LARGE LIMB DOWN.
&&
HATCHLocal storm report, Jun 30, 3:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO 2 SW OZARK 37.00N 93.23W
06/30/2007 CHRISTIAN MO TRAINED SPOTTER
POSSIBLE BRIEF TOUCHDOWN.
&&
HATCHLocal storm report, Jun 30, 3:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM FLOOD 1 NE FULTON 38.02N 94.71W
06/30/2007 BOURBON KS EMERGENCY MNGR
THE LITTLE OSAGE RIVER NEAR FULTON IS OUT OF ITS BANKS AT
LEAST 3 FEET DEEP ACROSS OLD HIGHWAY 60. THE WATER HAS
FLOODED THE OBSERVING EQUIPMENT...DCP...AND THE GAGE IS
NO LONGER REPORTING THE RIVER LEVELS.
&&
HATCHLocal storm report, Jun 30, 3:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 6 E WALNUT GROVE 37.41N 93.44W
06/30/2007 GREENE MO AMATEUR RADIO
FLOODING REPORTED ACROSS FARM ROAD 2 TWO MILES EAST OF Z
HIGHWAY.
&&
WDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:05 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 30, 9:16 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan, St. Clair, Vernon | 6 hr |
| Jun 30, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 65 min |
| Jun 30, 1:44 PM CDT | Tornado Warning | SGF | Polk | 76 min |
| Jun 30, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Jun 30, 2:04 PM CDT | Tornado Warning | SGF | Greene | 71 min |
| Jun 30, 2:09 PM CDT | Tornado Warning | SGF | Stone | 51 min |
| Jun 30, 2:31 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jun 30, 2:31 PM CDT | Tornado Warning | SGF | Christian | 74 min |
| Jun 30, 2:42 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 30, 2:43 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jun 30, 3:06 PM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 30, 3:12 PM CDT | Tornado Warning | SGF | Polk | 48 min |
| Jun 30, 3:31 PM CDT | Tornado Warning | SGF | Stone | 27 min |
| Jun 30, 3:38 PM CDT | Tornado Warning | SGF | Christian, Greene | 33 min |
| Jun 30, 3:39 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jun 30, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 58 min |
| Jun 30, 4:02 PM CDT | Tornado Warning | SGF | Polk | 58 min |
| Jun 30, 4:03 PM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Jun 30, 4:25 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Jun 30, 4:41 PM CDT | Tornado Warning | SGF | Dallas | 64 min |
| Jun 30, 4:46 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jun 30, 4:58 PM CDT | Flash Flood Warning | SGF | Dallas, Webster | 6 hr |
| Jun 30, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 69 min |
| Jun 30, 5:10 PM CDT | Tornado Warning | SGF | Webster | 65 min |
| Jun 30, 5:21 PM CDT | Tornado Warning | SGF | Taney | 69 min |
| Jun 30, 5:45 PM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| Jun 30, 5:54 PM CDT | Tornado Warning | SGF | Wright | 66 min |
| Jun 30, 5:59 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jun 30, 6:09 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.